Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Davey Boy

What has happened to my skin? I want my old skin back!

At the beginning of this year I took Accutane to try and clear my acne. It is mild but persistent, and after 8 years of the regiment I was beginning to dread never being clear of acne (I am almost 30 now).

I only took Accutane for 10 days, as I started to have some depression and memory issues, and I got scared what it was doing to me. Whilst on the drug, I was also taking Finasteride (Propecia) for hairloss, although I quit that 1 month after Accutane. I had taken Propecia for a total of 7 months at 1 mg per day.

A few days after quitting Propecia, my skin started getting oily, and I was sure it was worse than before Accutane. It is now 8 months since I quit Accutane, and I am still finding that my face gets very oily.

Typically, just an hour or so after washing in the morning, my nose begins to get oily. So much so that if I run a finger over it, I can feel it and see the shine. By the evening, my whole face has a layer of oil over it, and my forehead (near the hairline) and my T-zone are particularly bad. It looks terrible, and it bothers me a great deal.

I am worried that one of these drugs has done some permanent. I have read that Propecia can cause permanent hormone imbalances, and so now I am very concerned that this is what has happened. I also wonder if Accutane somehow triggered my face to produce my oil. My skin actually seems to be dryer after being washed now, so I wonder if this oil is my skin overcompensating. I even wonder whether taking these 2 drugs together caused something to happen.

Any suggestions, I would be very grateful. At the moment I can't think of much except to go on Accutane again. I can't carry on with skin this oily, it is too unpleasant.

Edited by Davey Boy

Share this post


Link to post
Share on other sites

Oily skin is a tough one. Accutane can help some report a great reduction on of oil on accutane. The oil may return post treatment while others say it normalizes their oily skin.

Share this post


Link to post
Share on other sites

I have been on accutane. I found it to be very effective in controlling oil production while taking it. However in my case my oil production came back 1 year after my treatment finished. It isn't any worse than it was before - it's just the same.

I don't know anything about Propecia so I can't comment.

I did read a scientific study somewhere about a link between BP use an an increase in oil production. Are you also using BP?

At the beginning of this year I took Accutane to try and clear my acne. It is mild but persistent, and after 8 years of the regiment I was beginning to dread never being clear of acne (I am almost 30 now).

I only took Accutane for 10 days, as I started to have some depression and memory issues, and I got scared what it was doing to me. Whilst on the drug, I was also taking Finasteride (Propecia) for hairloss, although I quit that 1 month after Accutane. I had taken Propecia for a total of 7 months at 1 mg per day.

A few days after quitting Propecia, my skin started getting oily, and I was sure it was worse than before Accutane. It is now 8 months since I quit Accutane, and I am still finding that my face gets very oily.

Typically, just an hour or so after washing in the morning, my nose begins to get oily. So much so that if I run a finger over it, I can feel it and see the shine. By the evening, my whole face has a layer of oil over it, and my forehead (near the hairline) and my T-zone are particularly bad. It looks terrible, and it bothers me a great deal.

I am worried that one of these drugs has done some permanent. I have read that Propecia can cause permanent hormone imbalances, and so now I am very concerned that this is what has happened. I also wonder if Accutane somehow triggered my face to produce my oil. My skin actually seems to be dryer after being washed now, so I wonder if this oil is my skin overcompensating. I even wonder whether taking these 2 drugs together caused something to happen.

Any suggestions, I would be very grateful. At the moment I can't think of much except to go on Accutane again. I can't carry on with skin this oily, it is too unpleasant.

Share this post


Link to post
Share on other sites

There always are a lot of comments about the possibility of using finasteride to reduce oily skin, but it's not going to work. Finasteride inhibits the type 2 form of 5a-reductase, but it's the other kind (type 1) which is in sebaceous glands. Finasteride has actually been tested in a serious medical journal study, and found to have no effect on sebum production.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×